Alert archive / South Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 15, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 16, 2025, 1:10 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 102 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2025, 1:10 PM EDT (17:10 UTC)
- Expired
- Aug 16, 2025, 2:52 PM EDT
- In force
- 102 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 1:12 PM EDT | FLASH FLOOD | 2 Nw Charleston, SC | Emergency manager reports Gordon St and Simons St are flooded. |
| Aug 16, 1:20 PM EDT | FLASH FLOOD | 1 Nne Charleston, SC | Emergency manager reports East Bay St between Amherst St and Chapel St is closed due to flooding. |
| Aug 16, 1:28 PM EDT | FLASH FLOOD | 1 Ne Charleston, SC | Emergency manager reports Concord St and Charlotte St are closed due to flooding. |
| Aug 16, 1:45 PM EDT | FLASH FLOOD | 1 Nw Charleston, SC | Emergency manager reports Morris St between Coming St and Jasper St closed due to flooding. |
| Aug 16, 2:04 PM EDT | FLASH FLOOD | Charleston, SC | Emergency manager reports Ogier St closed due to flooding. |
| Aug 16, 2:10 PM EDT | FLASH FLOOD | 1 Ene Charleston, SC | Emergency manager reports Washington St at Society St closed due to flooding. |
| Aug 16, 2:16 PM EDT | FLASH FLOOD | Charleston, SC | Emergency manager reports Ashley Ave at Calhoun St closed due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.2 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1744 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
164
WGUS52 KCHS 161710
FFWCHS
SCC015-019-161915-
/O.NEW.KCHS.FF.W.0015.250816T1710Z-250816T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
110 PM EDT Sat Aug 16 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Berkeley County in southeastern South Carolina...
Charleston County in southeastern South Carolina...
* Until 315 PM EDT.
* At 110 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
North Charleston, Mount Pleasant, Downtown Charleston, Daniel
Island, James Island, West Ashley, Johns Island, Sullivan's
Island, Charleston Naval Complex and Charles Towne Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3288 7996 3289 7989 3277 7985 3274 8003
3286 8004 3288 7998
FLASH FLOOD...RADAR INDICATED
$$
DPB2 follow-up statements
225
WGUS72 KCHS 161745
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
145 PM EDT Sat Aug 16 2025
SCC015-019-161915-
/O.CON.KCHS.FF.W.0015.000000T0000Z-250816T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-
145 PM EDT Sat Aug 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT THIS
AFTERNOON FOR BERKELEY AND CHARLESTON COUNTIES...
At 145 PM EDT, local law enforcement reported several roads closed
due to flooding in Downtown Charleston. Between 1 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 0.5 inch are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
North Charleston, Mount Pleasant, Downtown Charleston, Daniel
Island, James Island, West Ashley, Johns Island, Sullivan's
Island, Charleston Naval Complex and Charles Towne Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3288 7996 3289 7989 3277 7985 3274 8003
3286 8004 3288 7998
FLASH FLOOD...OBSERVED
$$
ETM867
WGUS72 KCHS 161852
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
252 PM EDT Sat Aug 16 2025
SCC015-019-161902-
/O.CAN.KCHS.FF.W.0015.000000T0000Z-250816T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-
252 PM EDT Sat Aug 16 2025
...FLASH FLOOD WARNING IS CANCELLED FOR BERKELEY AND CHARLESTON
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3288 7996 3289 7989 3277 7985 3274 8003
3286 8004 3288 7998
$$
BRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:59 AM EDT, 6 hours 11 minutes earlier.
Area forecast discussion, Aug 16, 6:59 AM EDT, 6 hours 11 minutes before
Area Forecast Discussion National Weather Service Charleston SC 659 AM EDT Sat Aug 16 2025 .SYNOPSIS... A weak cold front will push south of the area today. High pressure then builds into the region as Hurricane Erin passes well offshore to the east through the coming week. && .NEAR TERM /THROUGH TONIGHT/... A weakness in the H5 ridge will shift from the Piedmont toward the coast later today and tonight. At the surface, a weak quasi-stationary boundary over/near the area (currently difficult to distinguish from surface obs) will be forced south of the Altamaha later today, where it will slowly dissipate tonight. Primary concern today is the potential for heavy rainfall given PWATs around 2.2-2.3 in. and weak lower and mid level flow leading to slower storm motions. Additionally, Westerly H5 flow around 15-20 kt could result in modest storm motion parallel to the surface boundary across SE GA, bringing the potential for training. Ample instability also exists, but limited DCAPE and shear will keep the severe threat very low. CAMs indicate initial convective initiation with enhanced convergence along the sea breeze across the SC Lowcountry early afternoon, followed by additional initiation along the I-95 corridor and inland through mid afternoon thanks in part to the orientation of the boundary. Greatest HREF 2 inch rainfall probs, around 30-50%, run along and just inland of the US Hwy 17 corridor. Convective activity shifts to inland GA this evening as coastal areas get worked over, with diminishing coverage late evening through the overnight hours. Highs reach into the 90s this afternoon outside of thunderstorms, with heat indices in the 100-105 range - typical for this time of year - then dip to the 70s tonight. && .SHORT TERM /SUNDAY THROUGH MONDAY/... Sunday: As an upper-lvl ridge builds over eastern CONUS, a weak area of low pressure will meander offshore. With an ample amount of moisture (PWATs > 2.0") remaining over the Southeast on Sunday, expect scattered showers and thunderstorms to develop in the afternoon and evening hours as the seabreeze pushes inland. The main concern will be localized heavy rainfall on Sunday as model guidance showcases slow storm motion. Thus, any storm that trains over an area for an extended period of time might cause localized flash flooding. Southeast Georgia may see greater storm coverage as it coincides with the area of greatest moisture. Monday and Tuesday: This upper-lvl ridge will continue build into the region from the north and allow for a drier airmass to take over and allow for the chance for precipitation to significantly decrease on Monday and Tuesday. This aforementioned weak low will become absorbed by Hurricane Erin as it passes to the east of the region on Tuesday, remaining comfortably well offshore. Additionally, there will be a noticeable drop in humidity with dewpoints in the lower 70s instead of upper 70s. Expect highs reach into the low to mid 90s, with heat indices staying under Heat Advisory Criteria. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Hurricane Erin will pass to the east of the region throughout the period and remain well offshore as the system moves north- northeastward across the Atlantic. Even though Erin will likely remain offshore, we will still experience impacts from the system. A large swell associated with Erin will likely cause a long period of dangerous surf and rip currents as early as Monday. Additionally, its outer wind field could aid in enhancing weak cold air damming over the region, keeping temperatures a bit cooler than normal. Otherwise, high pressure will stick around and allow for precipitation chances to be below normal for this time of the year. Another cold front could potentially approach the region by the by the end of the week. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... VFR expected to continue through the morning. Primary aviation threat today is widespread showers and thunderstorms along the US Hwy 17 corridor this afternoon. Storms should be widespread, though timing remains uncertain, so have opted to handle thunder impacts with TEMPO groups to represent the most likely timing of impacts. Storms will produce locally heavy rainfall and the potential for brief IFR visibilities and erratic winds. Storm coverage wanes later this afternoon and evening, with VFR prevailing overnight across the SC Lowcountry, but a low chance of some MVFR ceilings at SAV that are too far out and uncertain to include in the TAF just yet. Extended Aviation Outlook: Brief flight restrictions possible at all terminals with afternoon showers/thunderstorms. && .MARINE... Through Tonight: Mainly light winds outside of any storms/outflow that slides over the waters today and tonight. Seas remain 1-3 ft in mainly modest ESE trade swell. Sunday through Thursday: High pressure will prevail over the local waters through early next week, yielding sub-advisory conditions. Expect north-northeasterly winds at 10 to 15 kts. It could become quite gusty along the coastline in the afternoon as the sea breeze pushes inland. Expect seas 2 to 3 ft on Sunday and most of Monday, until building 4 to 6 ft overnight on Monday as the swell from Hurricane Erin mixes into the marine zones. It's possible seas will build 6 to 8 ft on Tuesday afternoon as Erin will be its closest, still remaining comfortably well offshore, to the region then. This swell will be on tap throughout most the week and will likely cause a long period of dangerous surf and rip currents as early as Monday. Small Craft Advisories will likely be needed for all marine zones on Monday night as seas begin to ramp up then. Also, High Surf Advisories will likely be needed as early as Tuesday evening as 8 footers start creeping into surf zones. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...CEB SHORT TERM...Dennis LONG TERM...Dennis AVIATION...CEB/Dennis MARINE...CEB/Dennis
Hazardous weather outlook, Aug 16, 6:41 AM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 641 AM EDT Sat Aug 16 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-171045- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 641 AM EDT Sat Aug 16 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Extreme Heat .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Aug 16, 8:43 AM EDT, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
843 AM EDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Dmg 2 WNW Georgia Southern 32.42N 81.82W
08/15/2025 Bulloch GA Broadcast Media
The media relayed reports of 4 trees down across
western Statesboro, mainly from Golf Club Circle to
Cypress Lake Road, along and west of Veterans Memorial
Parkway.
&&
Event Number CHS2500901
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:44 PM EDT | Areal Flood Advisory | CHS | Charleston | 2 hr |
| Aug 16, 1:15 PM EDT | Special Weather Statement | CHS | Dorchester | 45 min |
| Aug 16, 1:30 PM EDT | Special Weather Statement | CHS | Charleston | 30 min |
| Aug 16, 2:06 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 114 min |
| Aug 16, 3:08 PM EDT | Special Weather Statement | CHS | Jasper | 52 min |
| Aug 16, 3:23 PM EDT | Areal Flood Advisory | CHS | Beaufort | 33 min |
| Aug 16, 3:33 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 24 min |
| Aug 16, 3:51 PM EDT | Flash Flood Warning | CHS | Beaufort, Jasper | 114 min |
Nearby
Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.